Feeling Unwell Again :-(

Hello everyone, I posted on here last week after feeling really good after I self injected with Hydroxocobalamin. I really felt wonderful and thought all my ill feelings were far behind me. I felt so energetic and alive, it was fabulous. This week I feel dreadful again, very tired, headaches, nausea, pins and needles & numbness in my right hand and low mood.

I have been reading past posts and I have read that others have felt the same when first injecting, as it takes time to heal. My problem is I don't know how often to self inject? Is my body crying out for more B12 and that's why I'm feeling unwell again? I decided to mirror the loading dose that someone newly diagnosed with PA would be given from their GP. I have had 4 injections so far.

Or could it be my folate is low? would that have an impact on the effectiveness of the Hydroxocobalamin? I had some blood tests taken over a week ago. I will call the doctors surgery for the results later today.

Any guidance on this would be appreciated and also I'm very interested in other peoples experiences.

Like us all, I just want to get well and stay well so that I can get on with my life.

Wishing you all a lovely day x

11 Replies

  • Unfortunately there really aren't any hard and fast rules that can be applied when it comes to B12 - people are very different and all you can really do is experiment until you manage to get things right.

    Fortunately B12 is non-toxic, realtively cheap and there are no known down-sides to having high B12 levels.

    Really hope that you manage to work out what works for you soon.

    You might also want to experiment with different forms of B12 as different people find different ones work for them - I find a mixture of methyl and hydroxo works well for me as they tend to deal with different symptoms so if I only take one then one group of symptoms starts to resurface.

    a year ago I was on the point of killing myself because I couldn't go on with things the way they are - since then I've not only got my balance and energy back I'm also free from depression and anxiety that have dogged me for decades and I've gone from feeling that I would need to cut my working hours and was trapped in my job to taking on a job with more responsibility and working longer hours.

  • Hi Gambit62, Thanks for your reply and I am happy to hear that you appear to be on top of your PA. I can understand you feeling so low at one point, it does get you that way. I feel that every year something else is going wrong, it's either my hypothyroid or my PA, I just wish I could find some equilibrium with these conditions but you have given me hope. My main symptoms are extreme tiredness and low mood, so you can see why doctors have pushed antidepressants my way in the past but I know I am not depressed.

    Regarding experimenting with different types of B12. I have tried injecting Methylcobalamin just recently but I seem to have a strange reaction to it. Every time I commence injecting into my upper arm, my muscle starts contracting, it stings and I always feel really strange afterwards, dizzy and faint, I have to lay down until the feeling passes. It's really unpleasant. This has happened on 3 occasions, so I am a bit reluctant to try again. I don't know if there is anything else included in it that I am reacting to, fillers for example. I don't have this problem when I self inject Hydroxocobalamin. Very strange. I have ordered some Methylcobalamin Boost oral spray, so I will see if that makes a difference.

    What is your current treatment regime that is keeping you well at the moment?

  • Roughly - 2,5mg nasal drop of methyl - generallly in am. Work day - 1mg injection of hydroxo - followed by top up with nasal spray either 1x or 2x0,5mg once or twice during the day. I may take another 0.5mg nasal methyl in the evening and/or a dose of hydroxo before I go to bed

  • To get best use of B12 take methylfolate and B complex. When I started getting better I sometimes overdid things which set me back e.g. Powerhosing a large area, gardening all day. Also some of my symptoms got worse before better. Stick at the treatment!

  • Thanks Secondchance, that is useful to know. I guess I did throw myself back into work but it was a case of having to. What is your current treatment regime that is working for you? and which B complex do you take?

  • I am on monthly hydroxo but considering increasing again as not feeling quite as well as I did on fortnightly, also 5mg Jarrow sublingual methyl daily and weekly Solgar or Jarrow methylfolate 800mcg and Solgar B50 complex. I had been taking those daily during about 8 weeks of alternate day injections but reduced to weekly as folate was over 20. On weekly it was 13 I think, so high in range. Good luck!

  • That happened to me too. My family couldn't understand how I could go from feeling pretty good to bad within the course of a week. They still can't understand why I need to inject every 3 days. I wake with numb hands on those days. I've tried going longer but feel progressively worse when I do. Apparently my body won't store B12 for very long.

    B12 can deplete potassium levels (doctors here in the US don't seem to be aware of this, at least at my HMO they don't know). After I had some loading doses, B12 shots after that always left me feeling downright terrible for a couple days afterward. Online research pointed me to potassium depletion. Boosting levels by eating bananas and otherhigh potassium foods can help.

  • Hi Tracy,

    The info I'm finding is saying the opposite, that potassium inhibits utilization of B12. I'd like to look into it more...would you mind posting your source?



  • If you're anaemic I think potassium can reduce if you get loading doses which can cause tiredness

  • I've seen it numerous places, here's some from what I believe are reputable sources:

    See items 6 and 13:


    See Laboratory tests under Precautions:



    And a PAS thread about it:


  • Tracy,

    I am so sorry that I didn't thank you earlier for your response and the links. Very much appreciated,


You may also like...